Strong unimodality of discrete order statistics

Bara Kim, Jeongsim Kim, Sungji Lee

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Alimohammadi et al. (2015) showed that the smallest and largest order statistics from a discrete strongly unimodal distribution, are strongly unimodal. In this note, we generalize their result to all order statistics, which proves their conjecture.

Original languageEnglish
Pages (from-to)48-52
Number of pages5
JournalStatistics and Probability Letters
Volume140
DOIs
Publication statusPublished - 2018 Sept

Bibliographical note

Funding Information:
We are grateful to the reviewers for valuable comments and suggestions, which greatly improved this paper.B. Kim’s research was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) ( NRF-2017R1A2B4012676 ). J. Kim’s research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education ( 2017R1D1A1B03029542 ).

Funding Information:
We are grateful to the reviewers for valuable comments and suggestions, which greatly improved this paper.B. Kim's research was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) (NRF-2017R1A2B4012676). J. Kim's research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education (2017R1D1A1B03029542).

Publisher Copyright:
© 2018 Elsevier B.V.

Keywords

  • Discrete order statistics
  • Logconcavity
  • Strong modality
  • Unimodality

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'Strong unimodality of discrete order statistics'. Together they form a unique fingerprint.

Cite this